MAUDE Adverse Event Report: OSCOR INC. ADELANTE PEEL-AWAY INTRODUCER SET; INTRODUCER, CATHETER

OSCOR INC. ADELANTE PEEL-AWAY INTRODUCER SET; INTRODUCER, CATHETER
Model Number AP07016B5
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported the length of the dilator was found unusually short, it was found before the device was used.
 
Additional Manufacturer Narrative
The device was used in treatment.One 7f adelante peel-away introducer sheath was returned with the dilator.There were no other accessories.No visible blood was found on the sheath or dilator.Upon evaluation of the returned product, it was found that the dilator was too short.The length of the dilator per drawing should be 208mm ± 2mm.The returned dilator measured 190mm.Per required drawing, the exposed length of the dilator should be 27mm ± 4mm.The exposed length of the returned dilator was short and only measured 7mm.The sheath was within manufacturing specification per required, at 160mm, specification is 160mm ± 2mm.The probable cause of this failure is operator error.This issue is identified to be isolated and is the first occurrence known from the past 2 years, from the date of awareness.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure adelante introducer set in-process and final inspection 11.1 first 5 properly tipped parts, inspect 100%.11.1.2 measure dimensions: measure usable dilator length after tipping; from end of hub to tip of tube, using metric ruler.Length should be on specification according to the appropriated drawing.14.2 measure dimensions: sampling plan ansi z 1.4, general level i, normal, aql 0.25 verify the exposed length of standard dilator extending beyond the sheath tip, using metric ruler to be in range of 23mm - 31 mm.The instructions for use (ifu) adelante informs the user: aspiration and saline flushing of the sheath and dilator should be performed to help minimize the potential for air embolism and clot formation.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Personal awareness training has been conducted to prevent the recurrence of this issue.Based on the investigation, a capa is not required.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE PEEL-AWAY INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9581946
Report Number1035166-2020-00003
Device Sequence Number14263889
Product Code DYB
UDI-Device Identifier10885672100022
UDI-Public10885672100022
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberAP07016B5
Device Catalogue NumberAP07016B5
Device Lot NumberDP-09655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1